MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number 8503001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Obstruction/Occlusion (2422); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Tissue Injury (4559); Atrophy (4913)
Date of Event 11/05/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2008, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).United states.Block h6: the imdrf patient codes capture the reportable events of: patient code e2330 captures the reportable event of pain.Patient code e2328 captures the reportable event of urinary outlet obstruction.Patient code e0206 captures the reportable event of physical pain and mental anguish.The imdrf impact code capture the reportable event of: impact code f1905 captures the reportable event of revision surgery to remove mesh product.
 
Event or Problem Description
It was reported that the patient had a lynx system device implanted during a procedure and has since experienced complications, including urinary outlet obstruction and associated pain and suffering.The patient also underwent revision surgery to remove the mesh product.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses as a result of the device implantation.
 
Event or Problem Description
It was reported that the patient had a lynx system device implanted during a procedure and has since experienced complications, including urinary outlet obstruction and associated pain and suffering.The patient also underwent revision surgery to remove the mesh product.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses as a result of the device implantation.Years after placement of the sling, the patient developed symptomatic mesh exposure in the vagina, along with vaginal and suprapubic pain located to the area of the midureteral sling.As a result, the patient underwent transvaginal explantation of the vaginal portion of the midureteral sling mesh, as well as transabdominal explantation of the suprafascial and retropubic portions.Cystourethroscopy was also performed.The patient tolerated the procedure well and was transferred to the recovery area in stable condition.
 
Additional Manufacturer Narrative
Blocks a2, b5, d6b, h6 (patient code), h6 (impact code) and h11 have been updated based on the additional information received on 10jul2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of november 5, 2008, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: patient code e2330 captures the reportable event of pain, patient code e2328 captures the reportable event of urinary outlet obstruction, patient code e0206 captures the reportable event of physical pain and mental anguish, patient code e2006 captures the reportable event of mesh exposure.The imdrf impact code capture the reportable event of: impact code f1905 captures the reportable event of revision surgery to remove mesh product.Impact code f1903 captures the reportable event of transvaginal explantation.
 
Event or Problem Description
It was reported that the patient had a lynx system device implanted during a procedure and has since experienced complications, including urinary outlet obstruction and associated pain and suffering.The patient also underwent revision surgery to remove the mesh product.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses as a result of the device implantation.Years after placement of the sling, the patient developed symptomatic mesh exposure in the vagina, along with vaginal and suprapubic pain located to the area of the midurethral sling.As a result, the patient underwent transvaginal explantation of the vaginal portion of the midurethral sling mesh, as well as transabdominal explantation of the suprafascial and retropubic portions.Cystourethroscopy was also performed.The patient tolerated the procedure well and was transferred to the recovery area in stable condition.On (b)(6), 2021, the patient presented for follow-up evaluation of persistent vaginal spotting and prior vulvar abscess in the setting of a history of hysterectomy and prior mid-urethral sling placement.She reported ongoing vaginal spotting occurring daily or every other day, which had been present for several years and had recently increased in frequency.Physical examination revealed a small, approximately 5 mm area of mesh exposure beneath the mid-urethra, which was tender to palpation, consistent with erosion of the previously placed bladder suspension mesh.No evidence of active infection, abscess, or additional lesions was identified, and the remainder of the pelvic examination was unremarkable with a well-healed vaginal cuff.The assessment was consistent with newly diagnosed mesh erosion and associated localized tenderness contributing to the patient's symptoms.Management included initiation of topical vaginal estrogen therapy with the goal of promoting tissue healing, along with referral to a urogynecology specialist for further evaluation and consideration of surgical intervention if conservative management proved insufficient.Follow-up was recommended to reassess symptoms and response to treatment.On (b)(6) 2022, the patient presented for a preoperative evaluation in preparation for planned surgical revision of a previously placed mid-urethral sling due to symptomatic vaginal mesh exposure.She reported a history of persistent vaginal spotting and urinary hesitancy following prior sling placement, with symptoms gradually worsening over time.Clinical examination confirmed a midline mesh exposure measuring approximately (b)(6)that was tender to palpation, consistent with erosion of the sling material.During the visit, detailed preoperative counseling was provided, including discussion of the planned procedure involving sling revision with closure over the exposed mesh and intraoperative cystoscopic evaluation to assess for potential injury to surrounding structures.The risks, benefits, and alternatives of the procedure were reviewed, including potential complications such as bleeding, infection, urinary retention, injury to adjacent organs, and risk of recurrent mesh erosion.Postoperative expectations were also discussed, including activity restrictions, pain management strategies, and the possibility of requiring temporary catheterization following surgery.The patient expressed understanding of the information provided and agreed to proceed with the planned surgical intervention on an outpatient basis.On (b)(6), 2023, the patient presented for evaluation of ongoing vaginal bleeding that had persisted for approximately one year and had progressively worsened to daily episodes.She reported a history of prior hysterectomy and surgical mesh repair in 2022, noting that her bleeding had temporarily improved after surgery but recurred in early 2023.The bleeding was described as bright red and exacerbated by straining during bowel movements.She also reported sensation of vaginal lumps but denied pain, discharge, or current sexual activity.Physical examination revealed atrophic vaginal mucosa without evidence of active bleeding, visible mesh exposure, lesions, or granulation tissue.No definitive source of bleeding was identified during the evaluation.The assessment concluded vaginal bleeding of unclear etiology, and the patient was referred for further urogynecologic evaluation and management, given her prior history of mesh-related complications and persistent symptoms.On (b)(6), 2025, the patient presented for a postoperative evaluation following transvaginal and transabdominal mesh exploration and removal with cystoscopy performed on (b)(6), 2025, for mesh exposure and associated pain.She reported worsening left-sided incisional pain over several days, described as severe and inadequately controlled despite use of prescribed analgesics.She denied vaginal pain, urinary dysfunction, or significant bowel issues, though she noted minimal vaginal spotting.Physical examination demonstrated a clean, intact abdominal incision without signs of infection, hematoma, or wound breakdown; however, there was marked tenderness at the incision site.Vaginal examination findings were consistent with expected postoperative changes and without significant tenderness.Given the severity and progression of pain beyond expected postoperative levels, additional evaluation with imaging was recommended, and arrangements were made for further assessment.
 
Additional Manufacturer Narrative
Block h11: blocks b5, b7, h2, and h6 have been updated based on additional information received.Correction to block a1: patient identifier.Block b3 date of event: the exact event onset date is unknown.The provided event date of november 5, 2008, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6) block h6: the imdrf patient codes capture the reportable events of: e2330 - pain e2328 - urinary outlet obstruction e0206 - physical pain and mental anguish e2006 - mesh exposure e0506 - vaginal bleeding e172001 - vulvar abscess e2351 - atrophy the imdrf impact code capture the reportable event of: f1905 - revision surgery to remove mesh product f1903 - transvaginal explantation.

Brand Name
LYNX SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22008705
Report Number2124215-2025-28095
Device Sequence Number7884434
Product Code OTN
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2011
Device Model Number8503001
Device Catalogue Number8503001
Device Lot Number0ML8072804
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer07/10/2025
05/28/2026
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date08/07/2025
06/26/2026
Date Device Manufactured08/22/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale